Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 8, NWS Philadelphia/Mount Holly

April 27, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 27, 2004, 6:24 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2004, 6:24 PM EDT (22:24 UTC)
Expired
Apr 27, 2004, 7:30 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 27, 2:49 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 27, 2:49 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT TUE APR 27 2004

.SHORT TERM...
CURRENT 88D TRENDS SHOW SHWR/TSTM DEVELOPING AS VORT MAX APPROACHES
AREA. WILL KP MENTION OF THESE UNTIL SHORTLY AFTER DARK AWHEN THEY
SHOULD DIE OFF. WITH GOOD CAA ADVECTION WINDS SHOULD STAY UP ENOUGH
TO PREVENT ANY FROST PROBLEMS.

&&

.LONG TERM...HI PRES MOVE OFF COAST AND GOO RETURN FLOW WILL WARM US
UP IN ADVANCE OF NEXT SYSTEM WHICH WILL AGAIN TAKE ITS TIME MOVING
THROUGH SAT INTO EARLY MON WITH CLEARING AFTER THAT.

&&

.MARINE...HAVE RAISED SCA ON ALL THE WATERS. CAA SWEEPS TO THE COAST
THIS EVENING WITH BUFKIT SNDINGS 30 TO 35 KT AFTR 06Z.

&&

.AVIATION...SPC MENTIONING PSBLTY STORMS MAY BECOME MORE CONCENTRATED
AHEAD OF PRIMARY VORT MAX ACROSS SERN PA/NJ AND THE CHESAPEAKE
REGION DURING THE LATE AFTERNOON AND CONTINUE TOO DEVELOP EWD INTO
THE MID EVENING. W/B UPATING SOME TAFS SHORTLY.

&&

.CLIMATE...COLD AIR MASS WILL DROP TEMPS INTO 30S MOST AREAS BUT
RECORD LOWS CONTINUE TO BE IN THE UPPER 20 TO LOW 30S. WED MAX TEMPS
WILL BE BELOW NORMAL WITH TEMPS DROPPING OFF RAPIDLY TOMOROW NGHT
UNDER GOOD RADIATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 29 50 36 68 / 10 10 10 10
ABE 34 58 39 72 / 10 10 10 10
RDG 36 59 40 73 / 10 10 10 10
PHL 41 60 44 74 / 10 10 10 10
12N 31 51 32 62 / 10 10 10 10
SMQ 35 59 40 73 / 10 10 10 10
TTN 36 60 40 74 / 10 10 10 10
MIV 37 60 40 73 / 30 10 10 10
N55 39 59 43 65 / 30 10 10 10
ACY 36 60 39 73 / 30 10 10 10
ILG 38 61 42 74 / 10 10 10 10
DOV 38 61 41 70 / 30 10 10 10
GED 38 61 41 72 / 30 10 10 10
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...SCA ALL ZONES.
MARINE/DEL BAY...SCA ALL ZONES.
&&

10/10
Hazardous weather outlook, Apr 27, 3:57 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EDT TUE APR 27 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-270756-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
357 AM EDT TUE APR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

SOME STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH
THUNDERSTORMS LATER TODAY AND THIS EVENING...MAINLY FROM THE
PHILADELPHIA METROPOLITAN AREA AND CENTRAL NEW JERSEY SOUTHWARD. LOW
TEMPERATURES TONIGHT MIGHT GET TO FREEZING IN PARTS OF NORTHERN
PENNSYLVANIA AND NORTHWEST NEW JERSEY. PLEASE REFER TO A SPECIAL
WEATHER STATEMENT WWUS81 FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED...BUT ANY HAIL REPORTS WOULD BE
APPRECIATED LATER TODAY.

TFG

In the hours before

Special weather statement, Apr 27, 3:00 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT TUE APR 27 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-280400-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
300 PM EDT TUE APR 27 2004

...A FEW THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL...

A STRONG UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE REGION
LATE THIS AFTERNOON AND EVENING. EVEN THOUGH THE AIR IS FAIRLY DRY
BEHIND YESTERDAYS COLD FRONT...THE LATE APRIL SUN HAS WARMED
TEMPERATURES INTO THE MID OR UPPER 60S IN MANY PLACES. CONDITIONS
THIS AFTERNOON AND EVENING WILL BE FAVORABLE FOR SCATTERED SHOWERS
AND EVEN A FEW THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS
MAY CONTAIN SMALL HAIL AND GUSTY WINDS...BUT PROBABLY NOT BIG OR
STRONG ENOUGH TO CAUSE DAMAGE. ANY THUNDERSTORM MAY PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING. THE SHOWERS AND THUNDERSTORMS SHOULD BE
OVER BY AROUND MIDNIGHT.

COOLER AIR WILL MOVE IN LATER TONIGHT AND TOMORROW. AT THIS TIME
OVERNIGHT LOW TEMPERATURES ARE NOT EXPECTED TO BE COOL ENOUGH FOR
FROST OR FREEZING PROBLEMS IN AREAS WHERE THE GROWING SEASON HAS
BEGUN.  TOMORROW NIGHT COULD BE LESS WINDY AND MORE FAVORABLE FOR
RADIATONAL COOLING AND POCKETS OF FROST.  THEN TEMPERATURES ON
THURSDAY AND FRIDAY SHOULD RECOVER TO NEAR OR ABOVE SEASONAL NORMALS.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION OUTLET FOR FURTHER DETAILS OR
UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET
AT HTTP://WWW.ERH.NOAA.GOV/ER/PHI

AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:17 PM EDTSpecial Marine WarningPHI58 min
Apr 27, 6:05 PM EDTSpecial Marine WarningPHI55 min
Apr 27, 6:24 PM EDTSpecial Marine WarningPHI66 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.